Alert archive / Texas / Areal Flood Advisories in 2021
Areal Flood Advisory 49, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this areal flood advisory at May 17, 2021, 4:15 PM CDT for Gonzales County, Lavaca County, Texas. It was in force for 2 hr.
The area
The outline as issued.
The facts
- Issued
- May 17, 2021, 4:15 PM CDT (21:15 UTC)
- Expired
- May 17, 2021, 6:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Gonzales County, TX, Lavaca County, TX
The radar
The Austin/San Antonio radar (KEWX), 83 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.3 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2756 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 515 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.9
The text
As transmitted.
760
WGUS84 KEWX 172115
FLSEWX
Flood Advisory
National Weather Service Austin/San Antonio TX
415 PM CDT Mon May 17 2021
TXC177-285-172315-
/O.NEW.KEWX.FA.Y.0049.210517T2115Z-210517T2315Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gonzales TX-Lavaca TX-
415 PM CDT Mon May 17 2021
The National Weather Service in Austin/San Antonio has issued a
* Flood Advisory for...
Northeastern Gonzales County in south central Texas...
Northwestern Lavaca County in south central Texas...
* Until 615 PM CDT.
* At 415 PM CDT, Doppler radar indicated heavy rain due to
thunderstorms. Minor flooding is ongoing or expected to begin
shortly in the advisory area. Between 1 and 2 inches of rain have
fallen.
* Some locations that will experience flooding include...
Moulton, Nickle, Little New York, Newtonville and Dilworth.
Additional rainfall amounts up to 1 inch are expected over the area.
This additional rain will result in minor flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 2971 9723 2966 9716 2965 9714 2965 9713
2964 9713 2963 9714 2963 9712 2963 9711
2962 9708 2949 9721 2955 9745
$$
PLATTWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this areal flood advisory went out at May 17, 3:19 PM CDT, 56 minutes earlier.
Area forecast discussion, May 17, 3:19 PM CDT, 56 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 319 PM CDT Mon May 17 2021 .SHORT TERM (Tonight through Wednesday Night)... An upper level low was centered near the Four Corners area this afternoon. The low level flow was from the southeast and the airmass over South Central Texas remains warm and moist. A line of thunderstorms stretched across the eastern half of the area moving toward the south. These storms have been just short of severe and this activity will continue for the next several hours. The next focus will be out west where we have just issued a Tornado Watch for Val Verde County. Convection has started to initiate over West Texas and the mountains in northern Mexico. Conditions are favorable for severe thunderstorms with tornadoes possible. In addition to tornadoes very large hail is possible this evening. Convection will continue to be likely overnight. Deep moist air is in place with PW values in excess of 1.5 inches across the southern half of the area. This will start an extended period of possible locally heavy rain. The upper and lower patterns will remain virtually unchanged through Thursday morning. As the upper low moves slowly to the northeast over the next 48 hours or so, we expect multiple rounds of showers and thunderstorms Tuesday and Wednesday. There will be ample instability and sufficient deep layer shear for strong to severe storms both Tuesday and Wednesday. The better chances for severe will be Tuesday across the northeastern part of the CWA. Locally heavy rain will continue to be possible. With the multiple rounds of convection we expect rainfall totals to be eight to ten inches along I-35 from Austin through Williamson County. Outside of this area, two to six inches with locally higher amounts is possible as far west as Kerr, Medina, and Frio Counties. Lesser amounts are likely farther west. && .LONG TERM (Thursday through Monday)... Another upper level low will move onto the west coast Thursday keeping Texas in the unstable southwesterly upper flow through the weekend. While the low level flow will remain southeasterly, the extreme moisture will retreat to the east. This will mean the locally heavy rain threat will come to an end Thursday afternoon. However, rain chances will continue. For the end of the week convection should be more diurnally driven with higher POPs during the daytime periods and lower POPs overnight. It's a little early for forecasting any severe potential, but this is climatologically the peak of our severe season and the threat may come into better focus over the next few days. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 71 83 69 79 66 / 50 90 80 80 70 Austin Bergstrom Intl Airport 71 84 69 79 66 / 50 80 80 80 70 New Braunfels Muni Airport 73 85 70 81 66 / 40 80 70 80 60 Burnet Muni Airport 69 81 68 79 64 / 50 90 60 70 50 Del Rio Intl Airport 73 93 72 86 67 / 50 20 30 60 20 Georgetown Muni Airport 70 82 68 79 65 / 40 80 70 80 60 Hondo Muni Airport 70 86 70 80 65 / 50 60 50 80 40 San Marcos Muni Airport 71 84 68 80 65 / 30 80 70 80 70 La Grange - Fayette Regional 75 86 71 81 69 / 30 80 70 90 80 San Antonio Intl Airport 71 84 70 81 66 / 40 80 60 80 60 Stinson Muni Airport 73 86 71 81 67 / 40 70 60 90 60 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Platt Long-Term...05 Decision Support...Oaks
Hazardous weather outlook, May 17, 4:10 AM CDT, 12 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 410 AM CDT Mon May 17 2021 TXZ171>173-183>194-202>209-217>225-228-180915- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 410 AM CDT Mon May 17 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Strong to severe thunderstorms are expected to form over the Rio Grande Plains this evening and move eastward. Large hail and damaging winds are the primary hazards. An isolated tornado cannot be ruled out west of a Rocksprings to Eagle Pass line this evening. Locally heavy rainfall that could lead to flash flooding is also possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Several rounds of showers and thunderstorms are possible this week. Thunderstorms could be strong to severe at times. Locally heavy rainfall and flooding are also of a concern, especially Tuesday and Wednesday, with a flash flooding threat increasing for areas along and east of the I-35 corridor. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report severe weather and/or flash flooding to the National Weather Service.
In the hours before
Local storm report, May 17, 1:09 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
109 PM CDT MON MAY 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 PM HAIL 4 ENE INKS LAKE STATE P 30.76N 98.30W
05/17/2021 E0.88 INCH BURNET TX PUBLIC
PUBLIC REPORT OF PENNY TO NICKEL SIZED HAIL.
&&
EMPSpecial weather statement, May 17, 1:53 PM CDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
153 PM CDT Mon May 17 2021
TXZ173-191>194-208-171945-
Caldwell TX-Bastrop TX-Williamson TX-Hays TX-Lee TX-Travis TX-
153 PM CDT Mon May 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WILLIAMSON...NORTHWESTERN
CALDWELL...CENTRAL HAYS...TRAVIS...CENTRAL BASTROP AND NORTHWESTERN
LEE COUNTIES UNTIL 245 PM CDT...
At 153 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Granger Dam to near Buda. Movement was
east at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Austin, Round Rock, Georgetown, San Marcos, Pflugerville, Kyle,
Taylor, Buda, Lockhart, Elgin, Bastrop, Dripping Springs, Wimberley,
Granger, Lexington, Tanglewood Forest, Austin Bergstrom Int Airport,
Windemere, Hutto and Manor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3074 9727 3046 9715 3056 9697 3054 9692
3051 9690 3050 9690 2982 9758 3004 9816
3081 9747
TIME...MOT...LOC 1853Z 271DEG 32KT 3066 9734 3007 9791
MOSpecial weather statement, May 17, 2:37 PM CDT, 1 hour 38 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 237 PM CDT Mon May 17 2021 TXZ191-206-172015- Comal TX-Hays TX- 237 PM CDT Mon May 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HAYS AND NORTHEASTERN COMAL COUNTIES UNTIL 315 PM CDT... At 236 PM CDT, Doppler radar was tracking a strong thunderstorm near Spring Branch, or 11 miles northwest of Canyon Lake Dam, moving northeast at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Wimberley, Canyon Lake Dam, Canyon Lake, Spring Branch, Fischer and Guadalupe River State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 2987 9849 3001 9833 3001 9804 2987 9802 TIME...MOT...LOC 1936Z 228DEG 14KT 2993 9838 PLATT
Special weather statement, May 17, 3:16 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
316 PM CDT Mon May 17 2021
TXZ207>209-223-225-172100-
Guadalupe TX-Caldwell TX-Lavaca TX-Fayette TX-Gonzales TX-
316 PM CDT Mon May 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CALDWELL...EASTERN
GUADALUPE...GONZALES...FAYETTE AND NORTHWESTERN LAVACA COUNTIES UNTIL
400 PM CDT...
At 315 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Kingsbury to near Flatonia to near
Fayetteville. Movement was southwest at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Seguin, Gonzales, Luling, La Grange, Schulenburg, Shiner, Flatonia,
Moulton, Shelby, Waelder, Kingsbury, Staples, Fayetteville, Round
Top, Fentress, Palmeto State Park, Muldoon, Cistern, Brownsboro and
Carmine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2963 9687 2961 9684 2958 9683 2957 9679
2936 9720 2938 9724 2936 9727 2939 9799
2976 9782 2981 9734 2979 9731 2981 9729
2983 9713 3015 9668 3014 9665 2996 9657
TIME...MOT...LOC 2015Z 027DEG 16KT 2965 9776 2964 9715 2994 9662
BRADYSpecial weather statement, May 17, 3:51 PM CDT, 24 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 351 PM CDT Mon May 17 2021 TXZ205>207-172130- Guadalupe TX-Comal TX-Bexar TX- 351 PM CDT Mon May 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GUADALUPE... NORTHEASTERN BEXAR AND SOUTHEASTERN COMAL COUNTIES UNTIL 430 PM CDT... At 351 PM CDT, Doppler radar was tracking a strong thunderstorm over Selma, moving north at 10 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... San Antonio, New Braunfels, Schertz, Cibolo, Universal City, Live Oak, Selma, Randolph AFB, Bulverde, Garden Ridge, Santa Clara, Converse, Bracken and Solms. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 2950 9825 2954 9840 2978 9837 2971 9809 TIME...MOT...LOC 2051Z 201DEG 10KT 2958 9831 BRADY
Special weather statement, May 17, 3:59 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
359 PM CDT Mon May 17 2021
TXZ209-222>225-172200-
Karnes TX-Lavaca TX-De Witt TX-Fayette TX-Gonzales TX-
359 PM CDT Mon May 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DEWITT...NORTHEASTERN
KARNES...GONZALES...SOUTHERN FAYETTE AND LAVACA COUNTIES UNTIL 500 PM
CDT...
At 359 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles north of Smiley to near Weimar.
Movement was south at 15 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Gonzales, Yoakum, Schulenburg, Hallettsville, Shiner, Flatonia,
Moulton, Nixon, Waelder, Smiley, Sublime, Cheapside, Hochheim,
Palmeto State Park, Gillett, Ezzell, Speaks, Westhoff, Komensky and
Swiss Alp.
LAT...LON 2923 9670 2910 9782 2917 9780 2922 9773
2927 9778 2957 9769 2963 9765 2984 9668
2963 9687 2961 9684 2958 9683 2958 9679
2934 9656
TIME...MOT...LOC 2059Z 014DEG 15KT 2943 9769 2969 9673
BRADYThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 9:21 AM CDT | River Flood Warning | EWX | Frio | 19 hr |
| May 17, 11:36 AM CDT | Special Weather Statement | EWX | Burnet | 54 min |
| May 17, 11:58 AM CDT | Special Weather Statement | EWX | Burnet | 47 min |
| May 17, 12:05 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 55 min |
| May 17, 1:00 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Travis, Williamson | 60 min |
| May 17, 1:53 PM CDT | Special Weather Statement | EWX | Bastrop, Hays, Travis, Williamson | 52 min |
| May 17, 2:34 PM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 19 more | 55 hr |
| May 17, 2:37 PM CDT | Special Weather Statement | EWX | Comal | 38 min |
| May 17, 3:16 PM CDT | Special Weather Statement | EWX | Fayette, Gonzales | 44 min |
| May 17, 3:25 PM CDT | Areal Flood Advisory | EWX | Fayette | 3 hr |
| May 17, 3:51 PM CDT | Special Weather Statement | EWX | Comal | 39 min |
| May 17, 3:59 PM CDT | Special Weather Statement | EWX | Gonzales, Lavaca | 61 min |
| May 17, 5:05 PM CDT | Special Weather Statement | EWX | Lavaca | 40 min |
| May 17, 6:08 PM CDT | Special Weather Statement | EWX | Val Verde | 52 min |
| May 17, 6:11 PM CDT | Special Weather Statement | EWX | Dimmit | 49 min |
| May 17, 6:46 PM CDT | Special Weather Statement | EWX | Dimmit | 44 min |
| May 17, 6:48 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 41 min |
| May 17, 6:50 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 25 min |
Nearby
Areal Flood Advisories in Texas, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.